Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 11, NWS Tampa Bay, FL

July 1, 2008DeSoto County, Highlands County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jul 1, 2008, 4:09 PM EDT for DeSoto County, Highlands County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2008, 4:09 PM EDT (20:09 UTC)
Expired
Jul 1, 2008, 4:45 PM EDT
In force
36 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties DeSoto County, FL, Highlands County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 012009
TORTBW
FLC027-055-012045-
/O.NEW.KTBW.TO.W.0011.080701T2009Z-080701T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
409 PM EDT TUE JUL 1 2008

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DESOTO COUNTY IN FLORIDA.
  WESTERN HIGHLANDS COUNTY IN FLORIDA.

* UNTIL 445 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER NORTHEASTERN DESOTO COUNTY...MOVING NORTHEAST AT 14
  MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN DESOTO COUNTY BY 410 PM EDT.

THIS TORNADO WARNING IS IN ADDITION TO THE TORNADO WARNING ISSUED 
FOR NORTHWESTERN HIGHLANDS AT THE TOP OF THE HOUR. 

THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.


&&

LAT...LON 2736 8153 2728 8144 2720 8162 2726 8167
TIME...MOT...LOC 2009Z 242DEG 12KT 2726 8158

$$
2 follow-up statements
000 
WWUS52 KTBW 012024
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
422 PM EDT TUE JUL 1 2008

FLC027-055-012045-
/O.CON.KTBW.TO.W.0011.000000T0000Z-080701T2045Z/
DESOTO-HIGHLANDS-
422 PM EDT TUE JUL 1 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR WESTERN
HIGHLANDS AND NORTHEASTERN DESOTO COUNTIES...

THE TORNADO WILL BE NEAR...
  RURAL WESTERN HIGHLANDS COUNTY BY 425 PM EDT.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 13 MILES 
WEST OF LAKE PLACID.  MOVEMENT WAS NORTHEAST AT 10 MPH.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2728 8146 2720 8162 2723 8164 2723 8165
      2726 8167 2727 8166 2736 8153
TIME...MOT...LOC 2022Z 242DEG 12KT 2728 8157

$$

13
000 
WWUS52 KTBW 012046
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
446 PM EDT TUE JUL 1 2008

FLC027-055-012056-
/O.EXP.KTBW.TO.W.0011.000000T0000Z-080701T2045Z/
DESOTO-HIGHLANDS-
446 PM EDT TUE JUL 1 2008

...THE TORNADO WARNING FOR WESTERN HIGHLANDS AND NORTHEASTERN DESOTO
COUNTIES HAS EXPIRED...

AT 446 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO
HAD DISSIPATED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY 
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM WHICH WAS LOCATED 9 
MILES WEST OF LAKE PLACID.  MOVEMENT WAS NORTHEAST AT 10 MPH.

&&

LAT...LON 2728 8146 2720 8162 2723 8164 2723 8165
      2726 8167 2727 8166 2736 8153
TIME...MOT...LOC 2024Z 242DEG 12KT 3832 14902

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 1, 1:14 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 1, 1:14 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
114 PM EDT TUE JUL 1 2008

.DISCUSSION...ANOTHER AFTERNOON AND EARLY EVENING OF WIDE SPREAD
SHOWERS AND THUNDERSTORM ACTIVITY OVER THE AREA...ALTHOUGH THIS TIME
MUCH OF THE ACTION TOOK PLACE SOUTH OF THE NATURE COAST COUNTIES.

AT 830 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN RUSKIN WAS
SHOWING ONGOING THUNDERSTORMS NEAR RUSKIN...SUN CITY CENTER..BOYETTE
AND GIBSONTON. THIS ACTIVITY WAS ASSOCIATED WITH A WESTERLY MOVING
OUTFLOW BOUNDARY WHICH COLLIDED WITH THE REMNANT ONSHORE FLOW TO
PRODUCE A LINE OF CONVECTION WHICH IS SLOWLY SPREADING NORTH FROM
MANATEE COUNTY AND INTO SOUTHERN HILLSBOROUGH. THERE ARE STILL
ADDITIONAL OUTFLOW BOUNDARIES SCATTERED OVER THE AREA AND SOME
ADDITIONAL THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT...BUT PROBABLY
NOT AS STRONG.

AS POINTED OUT IN THE PREVIOUS AFD DISCUSSION...STORMS DEVELOPING IN
THE EARLY AFTERNOON HOURS WERE FOLLOWING THE PREDOMINANT
SOUTHWESTERLY FLOW AND RIDING ALONG OUTFLOW BOUNDARIES HEADING INTO
THE INTERIOR COUNTIES AND THE EAST COAST. HOWEVER...AS THE STRONGEST
CLUSTERS COLLAPSED...AN ARRAY OF OUTFLOW BOUNDARIES WERE SPREADING
OVER THE ENTIRE AREA WITH SEVERAL STRONG OUTFLOWS RACING BACK
WESTWARD AND INTO OUR AREA THROUGH THE LATE AFTERNOON AND EVENING
HOURS. BUT AS THESE OUTFLOWS DISSIPATE THE SOUTHWESTERLY FLOW SHOULD
AGAIN BECOME THE MAIN STEERING MECHANISM FOR WHATEVER STORMS MAY
FORM THROUGH THE REST OF THE EVENING AND PUSH THEM BACK TO THE EAST.
00Z TBW SOUNDING DATA DEPICTS A MORE STABLE ATMOSPHERE WITH LIS OF
-3...CAPE OF AROUND 1000 AND SLIGHTLY LOWER PWS THAN IN PREVIOUS
SOUNDINGS...AROUND 1.5 INCHES. BUT WITH ABUNDANT LOW LEVEL MOISTURE
LINGERING AROUND THE AREA AND ONGOING CONVECTION OVER THE COASTAL
WATERS BEING PUSHED BACK INLAND BY THE SOUTHWESTERLY FLOW...WILL
KEEP 40 POPS OVERNIGHT.

NO SIGNIFICANT CHANGES TO CURRENT FORECAST PACKAGE ARE REQUIRED AT
THIS TIME.

.PREVIOUS SYNOPSIS...

.SYNOPSIS.
..MUCH OF THE EASTERN U.S. IS DOMINATED BY AN UPPER TROUGH/NEARLY
CLOSED LOW CENTERED ROUGHLY OVER THE APPALACHIANS. AT THE
SURFACE...A FRONT IS AHEAD OF THIS TROUGH AND STRETCHED OUT WEST TO
EAST ACROSS NORTH FLORIDA. OTHERWISE HAVE A SURFACE RIDGE AXIS
SOUTHEAST OF THE STATE...NOT PROVIDING MUCH IN THE WAY OF A SURFACE
BACKGROUND FLOW.

&&

.AVIATION...ANOTHER HOUR OR TWO OF WIDELY SCAT TSTMS WITH MVFR
CONDITIONS...THEN VFR SHOULD PREVAIL OVERNIGHT. WITH LITTLE CHANGE
IN PATTERN...EXPECTING A REPEAT TOMORROW...WITH VFR CONDITIONS IN
THE MORNING GIVING WAY TO LATE MORNING THROUGH AFTERNOON TSTM
ACTIVITY AND ASSOC MVFR/IFR CONDITIONS.

&&

.MARINE...WINDS AND SEAS SHOULD REMAIN BELOW HIGHLIGHT CRITERIA
EXCEPT IN THE VICINITY OF THUNDERSTORMS WHICH WILL BRING BRIEF
PERIODS OF ROUGH SEAS AND GUSTY WINDS.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

DISCUSSION...REYNES
AVIATION....PETRO
Hazardous weather outlook, Jul 1, 5:27 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
527 AM EDT TUE JUL 1 2008

FLZ039-042-043-048>052-055>057-060>062-065-011500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
527 AM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS THUNDERSTORMS WILL DEVELOP LATER THIS MORNING AND THROUGH
THE AFTERNOON AS THE MOIST ATMOSPHERE IN PLACE COMBINES WITH
DAYTIME HEATING...SEA BREEZE AND OUTFLOW BOUNDARIES...AND UPPER
ENERGY MOVING OVER THE AREA. STRONGER STORMS WILL PRODUCE GUSTY
WINDS AND SMALL HAIL ALONG WITH FREQUENT DEADLY LIGHTNING AND
LOCALLY HEAVY RAINS CAUSING MINOR FLOODING. A FEW SEVERE STORMS
WILL ALSO BE POSSIBLE PRODUCING LARGE HAIL AND DAMAGING WINDS.
WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG
APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS
BEFORE USING THE TELEPHONE OR RUNNING WATER.

...WATERSPOUT IMPACT...
BOATERS SHOULD REMAIN VIGILANT TO ANY APPROACHING THUNDERSTORM
WHICH COULD PRODUCE WATERSPOUTS WITH LITTLE OR NO ADVANCED
WARNING...GUSTY WINDS AND FREQUENT DEADLY CLOUD TO WATER
LIGHTNING. IF CAUGHT AT SEA...GO BELOW DECK AND REMAIN SHELTERED
UNTIL THE STORM HAS PASSED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
WEDNESDAY AFTERNOON AND EVENING AS THE RIDGE AXIS LIFTS NORTH OF
THE AREA AND MORE TYPICAL DIURNAL AND SEA BREEZE DRIVEN
THUNDERSTORM DEVELOPMENT RETURNS. SCATTERED THUNDERSTORMS WILL
THEN OCCUR EACH AFTERNOON AND EARLY EVENING FOR THURSDAY THROUGH
MONDAY AS HIGH PRESSURE CONTINUES TO RIDGE ACROSS THE AREA AND
HEATING AND SEA BREEZE BOUNDARIES COMBINE. LOCALLY HEAVY
RAINS...FREQUENT DEADLY LIGHTNING...SMALL HAIL AND GUSTY WINDS
WILL OCCUR WITH THE STRONGER STORMS. ISOLATED SEVERE STORMS MAY
ALSO BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

In the hours before

Special weather statement, Jul 1, 2:34 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
234 PM EDT TUE JUL 1 2008

FLZ049-051-011930-
HILLSBOROUGH-PASCO-
234 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN HILLSBOROUGH AND
SOUTHEASTERN PASCO COUNTY...

A THUNDERSTORM...MOVING EAST AT 8 MPH...WILL AFFECT THE MENTIONED
AREA INCLUDING WESLEY CHAPEL...HILLSBOROUGH RIVER STATE AND
ZEPHYRHILLS...UNTIL 330 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS
STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AT TIMES.

REYNES
Special weather statement, Jul 1, 2:37 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
237 PM EDT TUE JUL 1 2008

FLZ052-056-011915-
HARDEE-POLK-
237 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS WILL AFFECT WESTERN HARDEE AND SOUTHWEST
POLK COUNTY THROUGH 315 PM...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS FROM FORT GREEN TO 2 MILES NORTH OF MYAKKA
HEAD...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL AFFECT
FORT GREEN...UNTIL 315 PM EDT. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE
LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES
IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF
CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS.
HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS
WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

EO
Local storm report, Jul 1, 2:42 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
242 PM EDT TUE JUL 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             4 S WESLEY CHAPEL       28.18N 82.33W
07/01/2008  E0.88 INCH       PASCO              FL   PUBLIC

            NICKEL SIZE HAIL FOR 5 MINUTES.

&&

17
Special weather statement, Jul 1, 3:17 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
317 PM EDT TUE JUL 1 2008

FLZ043-049-051-052-012015-
POLK-SUMTER-HILLSBOROUGH-PASCO-
317 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HILLSBOROUGH...
EXTREME SOUTHEAST PASCO AND NORTHWESTERN POLK COUNTY...

A LINE OF THUNDERSTORMS...MOVING EAST AT 10 MPH...WILL AFFECT THE
MENTIONED ARE INCLUDING...THONOTOSASSA...HILLSBOROUGH RIVER
STATE...TEMPLE TERRACE...THE GREEN SWAMP...WITHLA AND
WINSTON...UNTIL 415 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS
STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AT TIMES.
WHEN DRIVING THROUGH HEAVY RAIN ESPECIALLY ALONG INTERSTATE 75 AND
INTERSTATE 4...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU
AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID
DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE
HYDROPLANING.

REYNES
Special weather statement, Jul 1, 3:18 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
318 PM EDT TUE JUL 1 2008

FLZ052-055>057-060-061-012015-
DE SOTO-HARDEE-HIGHLANDS-POLK-MANATEE-SARASOTA-
318 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL FLORIDA THROUGH 415 PM...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS FROM FORT MEADE TO FORT OGDEN. ADDITIONAL
THUNDERSTORMS WERE DEVELOPING JUST SOUTHEAST OF SEBRING.  MOVEMENT
WAS EAST AT 12 MPH. THE THUNDERSTORMS WILL AFFECT ONA...LILY...FORT
OGDEN AND FORT GREEN...UNTIL 415 PM EDT. GUSTY WINDS OF 40 TO 50 MPH
MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS
AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

EO
Local storm report, Jul 1, 4:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
404 PM EDT TUE JUL 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND GST     5 SW TAMPA              27.90N 82.53W
07/01/2008  E50 MPH          HILLSBOROUGH       FL   TRAINED SPOTTER

            ESTIMATED 50 MPH WIND GUST EAST OF INTERSTATE 4 AND SR
            579.

0237 PM     HAIL             TEMPLE TERRACE          28.04N 82.38W
07/01/2008  E0.25 INCH       HILLSBOROUGH       FL   NWS EMPLOYEE

            PEA SIZE HAIL 3 MILES NORTH OF THE INTERSECTION BETWEEN
            INTERSTATE 75 AND INTERSTATE 4.

0250 PM     HAIL             6 E TAMPA               27.96N 82.38W
07/01/2008  E0.25 INCH       HILLSBOROUGH       FL   PUBLIC

            PEA SIZE HAIL NEAR THE FLORIDA STATE FAIRGROUNDS.

0252 PM     HAIL             1 NE THONOTOSASSA       28.08N 82.29W
07/01/2008  E0.75 INCH       HILLSBOROUGH       FL   PUBLIC

            PENNY SIZE HAIL JUST NORTHEAST OF THONOTOSASSA,

&&

REYNES

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:44 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco31 min
Jul 1, 4:00 PM EDTTornado WarningTBWHighlands30 min
Jul 1, 4:17 PM EDTSevere Thunderstorm WarningTBWPolk28 min
Jul 1, 4:18 PM EDTTornado WarningTBWCharlotte, Lee27 min
Jul 1, 6:45 PM EDTSpecial Marine WarningTBW62 min

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.